MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012455-20
Medical Device Problem Codes Deflation Problem (1149); Off-Label Use (1494); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in an unspecified carotid artery.A 5x20mm nc trek balloon dilatation catheter (bdc) was used with a non-abbott cerebral protection device.After inflation, the balloon was unable to be deflated despite several attempts, so the whole system was removed together.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported deflation problem and the reported difficult to remove were unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.Reportedly, the procedure was performed to treat a lesion in an unspecified carotid artery.It should be noted that the nc trek rx coronary dilatation catheter instructions for use (ifu) states: the nc trek rx coronary dilatation catheter is indicated for: a) balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion.B) balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction.C) balloon dilatation of a stent after implantation (balloon models 2.00 mm ¿ 5.00 mm only).The reported deviation of the ifu does not appear to have caused/contributed to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that a sufficient amount of time was not allowed to fully deflate the balloon before an attempt was made to remove the device resulting in the noted stretched inner member and outer member thereby reducing the inflation/deflation lumen; thus resulting in the reported deflation problem, the reported difficult to remove and the noted balloon inflated.The noted inner member and outer member kink likely occurred due to handling or during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10782452
Report Number2024168-2020-09211
Device Sequence Number3644718
Product Code LOX
UDI-Device Identifier08717648152160
UDI-Public08717648152160
Combination Product (Y/N)N
Initial Reporter CountryBA
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number1012455-20
Device Catalogue Number1012455-20
Device Lot Number90615G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date12/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MO.MA ULTRA PROXIMAL CEREBRAL PROTECTION DEVICE; MO.MA ULTRA PROXIMAL CEREBRAL PROTECTION DEVICE
Patient Age74 YR